Alert archive / Washington / Gale Warnings in 2012

Gale Warning 33, NWS Seattle, WA

March 14, 2012

NWS Seattle, WA issued this gale warning at Mar 14, 2012, 2:49 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2012, 2:49 PM PDT (21:49 UTC)
Expired
Mar 15, 2012, 8:52 AM PDT
In force
18 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WHUS76 KSEW 142149
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 PM PDT WED MAR 14 2012

PZZ130-150600-
/O.UPG.KSEW.SC.Y.0939.000000T0000Z-120315T1200Z/
/O.NEW.KSEW.GL.W.0033.120314T2149Z-120316T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
249 PM PDT WED MAR 14 2012

...GALE WARNING IN EFFECT UNTIL 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTHEASTERLY WIND RISING TO 25 TO 35 KNOTS TONIGHT AND
  CONTINUING THROUGH THURSDAY MORNING.

* SEAS...COMBINED SEAS WILL BUILD TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132>134-150600-
/O.EXT.KSEW.GL.W.0032.000000T0000Z-120315T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
249 PM PDT WED MAR 14 2012

...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WIND...SOUTHEAST WIND 15 TO 30 KNOTS RISING TO 25 TO 35 KNOTS
  EARLY THURSDAY MORNING...THEN EASING LATE IN THE MORNING.

* WIND WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-150600-
/O.CON.KSEW.GL.W.0032.000000T0000Z-120316T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
249 PM PDT WED MAR 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WIND...SOUTH WIND 30 TO 45 KNOTS THIS MORNING. PERIODS OF 
  SOUTHWEST TO SOUTH WINDS 25 TO 40 KNOTS THIS EVENING THROUGH 
  THURSDAY. 

* SEAS...COMBINED SEAS BUILDING TO 10 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-150600-
/O.EXT.KSEW.RB.Y.0013.000000T0000Z-120316T1200Z/
GRAYS HARBOR BAR-
249 PM PDT WED MAR 14 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM
PDT FRIDAY...

* BAR CONDITION...ROUGH...BECOMING BRIEFLY SEVERE DURING EBBS.

* COMBINED SEAS...10 TO 12 FEET BUILDING TO 14 FEET DURING EBB
  CURRENTS. BREAKERS POSSIBLE DURING MAXIMUM EBB CURRENTS.

* FIRST EBB...AROUND 1045 PM TONIGHT.

* SECOND EBB...AROUND 1115 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-135-150600-
/O.EXT.KSEW.SC.Y.0939.000000T0000Z-120316T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
249 PM PDT WED MAR 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WIND AND WAVES...EAST TO SOUTHEAST WIND 15 TO 30 KNOTS IN THE
  CENTRAL STRAIT...BECOMING SOUTHWEST THURSDAY AFTERNOON. SOUTH TO
  SOUTHWEST WINDS 15 TO 25 KNOTS IN PUGET SOUND. WIND WAVES 1 TO
  4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
046 
WHUS76 KSEW 150937
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
237 AM PDT THU MAR 15 2012

PZZ132>134-151745-
/O.CON.KSEW.GL.W.0032.000000T0000Z-120315T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
237 AM PDT THU MAR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WIND...SOUTHEAST WIND 25 TO 35 KNOTS THIS MORNING...EASING LATE
  IN THE MORNING.

* WIND WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-151745-
/O.CON.KSEW.GL.W.0032.000000T0000Z-120316T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
237 AM PDT THU MAR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WIND...SOUTH WIND 30 TO 45 KNOTS THIS MORNING. PERIODS OF
  SOUTHWEST TO SOUTH WINDS 25 TO 35 KNOTS THIS AFTERNOON.

* SEAS...COMBINED SEAS BUILDING TO 15 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-151745-
/O.CON.KSEW.GL.W.0033.000000T0000Z-120316T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
237 AM PDT THU MAR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WIND...SOUTHEAST WIND 25 TO 35 KNOTS THIS MORNING...EASING IN
  THE AFTERNOON.

* SEAS...COMBINED SEAS 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-151745-
/O.EXT.KSEW.SC.Y.0939.000000T0000Z-120316T0300Z/
PUGET SOUND AND HOOD CANAL-
237 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 30 KNOTS THIS MORNING WILL BECOME
  SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-151745-
/O.CON.KSEW.RB.Y.0013.000000T0000Z-120316T1200Z/
GRAYS HARBOR BAR-
237 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5
AM PDT FRIDAY...

* BAR CONDITION...ROUGH...BECOMING BRIEFLY SEVERE DURING EBBS.

* COMBINED SEAS...12 FEET BUILDING TO 14 FEET DURING EBB
  CURRENTS. BREAKERS POSSIBLE DURING MAXIMUM EBB CURRENTS.

* FIRST EBB...AROUND 1115 AM TODAY.

* SECOND EBB...AROUND MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-151745-
/O.CON.KSEW.SC.Y.0939.000000T0000Z-120316T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
237 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WIND...EAST WIND 15 TO 30 KNOTS BECOMING WEST 15 TO 25 KNOTS IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
704 
WHUS76 KSEW 151552
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PDT THU MAR 15 2012

PZZ130-160000-
/O.CAN.KSEW.GL.W.0033.000000T0000Z-120316T0000Z/
/O.EXA.KSEW.SC.Y.0939.000000T0000Z-120316T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
GALE WARNING HAS ENDED.

* WIND..SOUTHWEST WIND 20 TO 30 KNOTS.

* SEAS...SOUTHWEST SWELL 10 TO 12 FT. WIND WAVES 2 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>134-160000-
/O.CON.KSEW.GL.W.0032.000000T0000Z-120315T1800Z/
/O.EXB.KSEW.SC.Y.0939.120315T1800Z-120316T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
852 AM PDT THU MAR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WIND...EAST WIND 25 TO 35 KNOTS BECOMING WEST 15 TO 25 KNOTS IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-160000-
/O.CON.KSEW.GL.W.0032.000000T0000Z-120316T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 AM PDT THU MAR 15 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WIND...SOUTH WIND 30 TO 45 KNOTS THIS MORNING. PERIODS OF 
  SOUTHWEST TO SOUTH WINDS 25 TO 35 KNOTS THIS AFTERNOON. 

* SEAS...COMBINED SEAS BUILDING TO 15 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-160000-
/O.CON.KSEW.RB.Y.0013.000000T0000Z-120316T1200Z/
GRAYS HARBOR BAR-
852 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY...

* BAR CONDITION...SEVERE.

* COMBINED SEAS...14 FEET. BREAKERS POSSIBLE DURING MAXIMUM EBB
  CURRENTS.

* FIRST EBB...AROUND 1115 AM TODAY.

* SECOND EBB...AROUND MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-160000-
/O.CON.KSEW.SC.Y.0939.000000T0000Z-120316T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WIND...EAST WIND 15 TO 25 KNOTS BECOMING WEST 15 TO 25 KNOTS IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-160000-
/O.CON.KSEW.SC.Y.0939.000000T0000Z-120316T0300Z/
PUGET SOUND AND HOOD CANAL-
852 AM PDT THU MAR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 30 KNOTS THIS MORNING WILL BECOME 
  SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 14, 9:15 AM PDT, 5 hours 34 minutes earlier.

Area forecast discussion, Mar 14, 9:15 AM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 AM PDT WED MAR 14 2012

.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
TODAY...FOLLOWED QUICKLY BY ANOTHER WEATHER SYSTEM TONIGHT AND
THURSDAY...FOR WET AND OCCASIONALLY WINDY WEATHER AND HEAVY SNOW IN
THE MOUNTAINS. SHOWERY WEATHER WILL CONTINUE ON FRIDAY. THE WEATHER
PATTERN WILL REMAIN ACTIVE ON SATURDAY AS ANOTHER STRONG SURFACE LOW
MOVES INLAND.

&&

.SHORT TERM...A FRONTAL SYSTEM WILL MOVE ONSHORE TODAY WITH RAIN
CHANGING TO SHOWERS LATE IN THE DAY. PRECIPITATION WILL START OUT AS
SNOW FOR SOME LOWLAND AREAS THIS MORNING BEFORE CHANGING TO RAIN.
MOST AREAS WILL SEE LITTLE IF ANY ACCUMULATIONS BUT THE HOOD CANAL
AREA WILL BE THE EXCEPTION. UPSLOPE FLOW INTO THE OLYMPICS ALONG
WITH COLD AIR TRAPPED NEAR THE SURFACE WILL GIVE POTENTIALLY HEAVY
SNOW THIS MORNING BEFORE CHANGING TO RAIN. THERE WILL ALSO BE HEAVY
SNOW OVER THE MOUNTAINS TODAY WITH LOW SNOW LEVELS. THE COAST AND
NORTH INTERIOR WILL SEE ADVISORY LEVEL WINDS TODAY WITH THE FRONT
BUT THE THE GRADIENTS ARE A BIT MORE EASTERLY THAN IS TYPICAL AND
THIS IS LIMITING THE SOUTHEAST WINDS SO FAR.

ANOTHER SOMEWHAT STRONGER FRONTAL SYSTEM WILL BRING MORE RAIN AND
WIND AFTER MIDNIGHT TONIGHT WITH THE FRONT PUSHING ONSHORE DURING
THE LATE MORNING HOURS THURSDAY. THIS SYSTEM WILL BE WARMER AND
PERHAPS A NOTCH WINDIER ALL AREAS. IT WILL BRING MORE HEAVY SNOW TO
THE MOUNTAINS BUT SNOW LEVELS WILL PROBABLY RISE ABOVE PASS LEVELS
FOR PART OF THE DAY MAKING SNOW AMOUNTS COMPLICATED IN THE
MOUNTAINS. THURSDAY NIGHT AND FRIDAY WILL SEE POST FRONTAL SHOWERS
AND LESS WIND. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...A FEW DAYS AGO IT LOOKED LIKE
SATURDAY WOULD BE A COOL BUT RATHER QUIET DAY WITH A MIX OF LIGHT
SHOWERS AND SOME SUN BREAKS. THE FORECAST HAS CHANGED THOUGH...AND
IT COULD CHANGE MORE OVER THE NEXT DAY OR SO.

ON SATURDAY THERE WILL BE ANOTHER DEEP COLD UPPER TROUGH CENTERED
OFFSHORE ALONG 140W...AND A VERY STRONG NORTHWEST JET OF 180 KT OR
SO WILL BEGIN TO INTERACT WITH IT. ALL THE MODELS ARE FORECASTING
THE DEVELOPMENT OF ANOTHER FRONTAL SYSTEM...BUT THEY ARE HAVING LOTS
OF DIFFICULTY WITH STRENGTH...TIMING AND TRACK. SOME RUNS OF THE
EUROPEAN MODEL HAVE INDICATED A WINDSTORM SCENARIO. I DO NOT FEEL
ENOUGH CONFIDENCE TO MAKE LONG TERM FORECAST CHANGE AT THIS
TIME...BUT IT WILL BE INTERESTING TO SEE HOW THIS DEVELOPS.

SUNDAY AND MAYBE MONDAY WILL PROBABLY BE QUIETER DAYS BEFORE ANOTHER
STRONG FRONTAL SYSTEM ARRIVES TUESDAY...OR MAYBE IT WILL ARRIVE
MONDAY. THE MODELS ARE TRENDING TOWARD THE IDEA OF A BRIEFER AND
BRIEFER BREAK LATE THIS WEEKEND AND EARLY NEXT WEEK BEFORE A VERY
ACTIVE WEATHER PATTERN RESUMES NEXT WEEK.   MCDONNAL

&&

.HYDROLOGY...PREVIOUS DISCUSSION...DISCUSSED ABOVE THE PRECIPITATION
FROM THE STORM TODAY AND THE STORM TONIGHT AND THURSDAY WILL BE
SUBSTANTIAL...WITH GENERALLY 2 TO 5 INCHES IN THE MOUNTAINS DURING A
48-HOUR PERIOD. THE HEAVIEST AMOUNTS WILL OCCUR OVER THE SOUTH
SLOPES OF THE OLYMPICS...AND THE MEAN AREAL PRECIPITATION OVER THE
SKOKOMISH RIVER BASIN WILL LIKELY BE AROUND 3 INCHES. THE SNOW LEVEL
WILL GRADUALLY RISE TO AROUND 4500 FT THURSDAY.

EVEN WITH RELATIVELY LOW SNOW LEVELS DURING MOST OF THE EVENT...
THERE IS SOMETHING LIKE A 20 PERCENT CHANCE THAT THE UNIQUELY
FLOOD-PRONE SKOKOMISH RIVER WILL HAVE MINOR FLOODING ON THURSDAY.
HOWEVER THE LATEST NORTHWEST RIVER FORECAST CENTER MODEL KEEPS IT
BELOW FLOOD STAGE...SO WE FEEL IT DOES NOT WARRANT A FLOOD WATCH AT
THIS TIME.

FLOODING IS NOT EXPECTED ON ANY OTHER RIVER IN THE FORECAST AREA
DURING THE NEXT 7 DAYS.   MCDONNAL

&&

.AVIATION...MOIST WSW FLOW ALOFT WILL CONTINUE TODAY AS A COLD FRONT
APPROACHING THE WA COAST AT 16Z CROSSES THE REGION. FROPA ON THE
COAST WILL BE AROUND 18Z AND 21Z FOR PUGET SOUND. THE FRONT WILL BE
WEAKENING AS IT MOVES INLAND AND WILL LIKELY DISSIPATE OVER THE
CASCADES BY 00Z. CIGS WILL LOWER TO MVFR BY 18Z AS PRECIPITATION
FROM THE FRONT MOVES INLAND THIS MORNING. SNOW LEVELS ARE LOW ENOUGH
SO THAT CIGS AND VISIBILITIES W OF PUGET SOUND FROM KSHN UP THROUGH
ABOUT PORT TOWNSEND LIKELY WILL BE IFR AT TIMES IN SNOW.

THE POST-FRONTAL AIR MASS WILL REMAIN MOIST TONIGHT...SO
PREDOMINANTLY MVFR CONDITIONS WILL CONTINUE. A SECOND FRONT WILL
REACH THE COAST 12Z-15Z THURSDAY MORNING...CROSSING THE PUGET SOUND
REGION 15Z-18Z.

KSEA...FRONTAL PRECIP WILL CONTINUE THROUGH 21Z-22Z TODAY. THROUGH
ABOUT 18Z TEMPS/DEWPOINTS WILL REMAIN IN THE ZONE WHERE THERE COULD
BE SOME LIGHT SNOW OR RAIN/SNOW MIXED. HOWEVER WITH THE TEMP STILL
AT 38F/03C ANY SNOW THAT FALLS WILL MELT QUICKLY. SO FAR IT DOES NOT
LOOK LIKE PRECIP WILL BE INTENSE ENOUGH TO FORCE A HEAVIER SNOWFALL
WHERE IT ACCUMULATES FOR A WHILE ON PAVED SURFACES.

CIGS WILL LIKELY REMAIN OVC015-030 TODAY. IF A SHORT PERIOD OF MORE
UNIFORM SNOW DEVELOPS THEN VISIBILITY COULD DROP BRIEFLY TO 1-3SM.
E-SE SURFACE WINDS 8-14 KT WILL SHIFT S 8-12 KT DURING AND AFTER
FRONTAL PASSAGE. KAM

&&

.MARINE...A COLD FRONT WILL REACH THE COAST AROUND 18Z THEN WEAKEN
AS IT CROSSES THE INTERIOR AND PUGET SOUND AROUND 21Z...FINALLY
DISSIPATING OVER THE CASCADES LATE TODAY. GALES ARE UP FOR JUST
ABOUT ALL WATERS...BUT THEY MAY END UP BEING VERY MARGINAL OVER THE
INTERIOR.

A SECOND FRONT WILL REACH THE COAST 12Z-15Z THURSDAY MORNING THEN
CROSS THE INTERIOR 15Z-18Z. THIS FRONT LOOKS A LITTLE STRONGER THAN
THIS MORNINGS EDITION. A SURFACE TROUGH TRAILING THE 2ND FRONT WILL
CROSS THE COASTAL WATERS THURSDAY AFTERNOON. I HAVE EXTENDED THE
GALES FOR THE COAST THROUGH THURSDAY...BUT THERE WILL BE A PERIOD OF
SUB-GALE WINDS THIS AFTERNOON AND EARLY EVENING FOLLOWED BY FRONTAL
GALES LATER THIS EVENING...THEN PERIODIC GALE WINDS BEHIND THE FRONT
THURSDAY.

A SLIGHTLY LONGER LULL OCCURS IN-BETWEEN FRONTAL SYSTEMS THURSDAY
NIGHT AND EARLY FRIDAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA. A
THIRD FRONTAL SYSTEM ARRIVES LATER FRIDAY...BUT THE MODEL SOLUTIONS
HAVE BEEN AND REMAIN INCONSISTENT. ABOUT A 985 MB SURFACE LOW COULD
POSSIBLY CROSS THE WA COAST FRIDAY...OR IT COULD HEAD SE OVER
OREGON. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING FOR THE CASCADES AND OLYMPICS THROUGH
     THROUGH THURSDAY.
    .WINTER STORM WARNING FOR THE HOOD CANAL AREA THIS MORNING.
    .WIND ADVISORY FOR THE COAST AND NORTH INTERIOR TODAY.
PZ...GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT AND PUGET SOUND.
     SMALL CRAFT ADVISORY CENTRAL STRAIT AND PUGET SOUND.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Mar 14, 10:54 AM PDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1054 AM PDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     SNOW             6 SW BREMERTON          47.49N 122.79W
03/14/2012  M3.5 INCH        KITSAP             WA   PUBLIC

            OBSERVER IS A PILOT AT THE BREMERTON AIRPORT.

&&

GRUB
Local storm report, Mar 14, 11:04 AM PDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1104 AM PDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     SNOW             1 NNE NORTH BEND        47.51N 121.78W
03/14/2012  M0.5 INCH        KING               WA   TRAINED SPOTTER

            SE WINDS 20-25. VISIBILITY LESS THAN ONE QUARTER OF A
            MILE.

&&

GRUB
Local storm report, Mar 14, 11:39 AM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1139 AM PDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     SNOW             2 N POTLATCH            47.40N 123.14W
03/14/2012  M3.0 INCH        MASON              WA   TRAINED SPOTTER

            STILL SNOWING.

&&

GRUB
Local storm report, Mar 14, 11:48 AM PDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1148 AM PDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     SNOW             3 SW BRINNON            47.65N 122.94W
03/14/2012  M4.5 INCH        JEFFERSON          WA   TRAINED SPOTTER

            SNOW HAS SWITCHED OVER TO RAIN. CURRENT TEMPERATURE IS 33
            DEGREES.

&&

GRUB
Local storm report, Mar 14, 12:06 PM PDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1206 PM PDT WED MAR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     SNOW             UNION MILL              47.03N 122.77W
03/14/2012  M4.0 INCH        THURSTON           WA   TRAINED SPOTTER

            4 INCHES AT TOWN OF UNION...FROM 530 AM UNTIL NOON. STILL
            SNOWING LIGHTLY AND 32 DEGREES. ELEVATION 500 FEET. ROADS
            BETWEEN SHELTON AND UNION ARE A MESS AND THERE ARE CARS
            IN THE DITCHES.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:59 PM PDTWind AdvisorySEWSan Juan23 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.